MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; DEBAKEY FORCEPS-INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON MODULAR; DEBAKEY FORCEPS-INSERT Ø 5MM
Model Number 8393190
Medical Device Problem Codes Detachment of Device or Device Component (2907); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr behalf of the device manufacturer, rw gmbh.The device history record was reviewed: the 8393190 debakey forceps-insert ø 5mm has been in the programme since 05/10/2011.A total of 19 items from batch 1325246 were added to the new goods warehouse on 10/11/2016.From the batch 1325246 a total of 15 units were delivered to rwmic in us: 10/24/2016 -> 10 pieces.11/22/2016 -> 5 pieces.According to the complaints database, in the last three years from 01/01/2019 - 14/06/2022 a total of 633 forceps were sold and 1 complaint is known for the type 8393190.So far, no incidents have been reported for this type.Rw considers this matter open.The instrument has not yet been received for examination.As soon as the examination is completed, rw gmbh will send a follow-up report.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).On june 14, 2022 richard wolf gmbh was informed about the following: during laparoscopic prostate resection, after internal organ exclusion when the doctor removed the forceps via trocar, the jaw part of the insert was completely broken.No initial information of the component of the jaw part, such as pin, it was impossible to know all broken parts were collected.The user performed an x-ray but could not confirm if anything remained in the body.The treatment could be completed with a replacement instrument.Furthermore; the user stated that there is no health hazard for the patient.Rwgmbh awareness date, 14-jun-2022.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr behalf of the device manufacturer, rw gmbh.Updated the following fields: new informations: h6 (cause investigation: type, findings, and conclusion).Corrected informations: h6 (health effects: clinical, impact, and device problem).The device history record was reviewed: the 8393190 debakey forceps-insert ø 5mm has been in the programme since 05/10/2011.A total of (b)(4) items from batch: 1325246 were added to the new goods warehouse on 10/11/2016.From the batch: 1325246 a total of (b)(4) units were delivered to the japanese distributor.21.10.2016 -> (b)(4) piece with delivery#: (b)(4).28.10.2016 -> (b)(4) piece with delivery#: (b)(4).According to the complaints database, in the last three years from 01/01/2019 - 14/06/2022 a total of (b)(4) forceps were sold und 1 complaint is known for the type 8393190.So far, no incidents have been reported for this type.The instrument and its broken parts were received on 07/06/2022.It was examined by the product specialist.The investigations revealed that 4 little joint pins are missing.One of the holder parts was completely broken off from the forceps tube.The bracket bridge is located on the broken holder part and is visibly bent.One of the movable joint parts was also strongly bent sideways.The cause is attributed to mechanical overload with additional influence of wear and tear.The related ifu contains the following applicable warnings for these damages: 7 use.Caution! excessive force can lead to breakage of or damage to the products.Due to the small dimensions required, the products have only limited strength.Use these products only to grasp and ablate small, soft tissue portions or organs.For therapeutic applications we recommend having a backup instrument at hand.Make sure that no missing parts remain in the patient.7.5.2 overload protection: note! when closing the handle (3) you will feel a resistance at a certain point caused by the overload protection.The overload protection exclusively serves the purpose of protecting the joint mechanism in the case of excessive forces applied during use.The handle can still be closed up to the stop.8 checks: caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.Caution! damaged surface in the joint area of the forceps! the joint pin may loosen.Check for surface changes, such as fissures, at the joint pin.Check the jaw section (1.1) for easy opening and closing.Check the rotatability of the jaw section.In the risk assessment b1-211 reusable rigid energetic non-optical forceps and scissors rev.V00, production-related, handling and design hazards with regard to a functional impairment as well as risks from a product that cannot be used were considered with the corresponding extent of damage and the assumed probability of occurrence and evaluated with an acceptable risk.Risk-10067 mechanical energy causes: handling-related / mechanical overload.Causes: handling-related / application of products with wear-related defects.Since no new risks have arisen from the investigation of the current complaint case, the risk assessment remains valid in view of the facts described.As a conclusion, the forceps broke due to many years of use and an increased application of force.Richard wolf gmbh considers this matter closed.However, in the event rw gmbh receives any additional information a follow-up report will be submitted to fda.
 
Event or Problem Description
Richard wolf gmbh complaint reference: (b)(4).The purpose of this submission is to provide additional and corrected information's as well as, results of the device evaluation.Follow-up report #1 update: the distributor told that during collecting the detailed information from the hospital, meanwhile, it was found that the forceps breakage didn't happen in the patient's inside body, so no parts ended up inside the patient.Rwgmbh awareness date, 14-jun-2022.

Brand Name
ERAGON MODULAR
Common Device Name
DEBAKEY FORCEPS-INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key14887648
Report Number9611102-2022-00028
Device Sequence Number20382568
Product Code GCJ
UDI-Device Identifier04055207015872
UDI-Public04055207015872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8393190
Device Catalogue Number8393190
Device Lot Number1325246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown